Arkiv för Matematik

  • Ark. Mat.
  • Volume 48, Number 1 (2010), 121-130.

Rigidity of the harmonic map heat flow from the sphere to compact Kähler manifolds

Qingyue Liu and Yunyan Yang

Full-text: Open access

Abstract

A Łojasiewicz-type estimate is a powerful tool in studying the rigidity properties of the harmonic map heat flow. Topping proved such an estimate using the Riesz potential method, and established various uniformity properties of the harmonic map heat flow from $\mathbb{S}^{2}$ to  $\mathbb{S}^{2}$ (J. Differential Geom. 45 (1997), 593–610). In this note, using an inequality due to Sobolev, we will derive the same estimate for maps from $\mathbb{S}^{2}$ to a compact Kähler manifold N with nonnegative holomorphic bisectional curvature, and use it to establish the uniformity properties of the harmonic map heat flow from $\mathbb{S}^{2}$ to N, which generalizes Topping’s result.

Note

This work was partly supported by NSFC 10601065.

Article information

Source
Ark. Mat., Volume 48, Number 1 (2010), 121-130.

Dates
Received: 1 February 2008
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485907103

Digital Object Identifier
doi:10.1007/s11512-009-0094-4

Mathematical Reviews number (MathSciNet)
MR2594589

Zentralblatt MATH identifier
1191.53028

Rights
2009 © Institut Mittag-Leffler

Citation

Liu, Qingyue; Yang, Yunyan. Rigidity of the harmonic map heat flow from the sphere to compact Kähler manifolds. Ark. Mat. 48 (2010), no. 1, 121--130. doi:10.1007/s11512-009-0094-4. https://projecteuclid.org/euclid.afm/1485907103


Export citation

References

  • Ding, W. and Tian, G., Energy identity for approximate harmonic maps from surfaces, Comm. Anal. Geom. 3 (1995), 543–554.
  • Eells, J. and Sampson, J., Harmonic maps of Riemann manifolds, Amer. J. Math. 86 (1964), 109–160.
  • Gilbarg, D. and Trudinger, N., Elliptic Partial Differential Equations of Second Order, Springer, Berlin, 2001.
  • Liu, Q., Rigidity of the harmonic map heat flow, Preprint, 2007.
  • Mok, N., The uniformization theorem for compact Kähler manifolds of nonnegative holomorphic bisectional curvature, J. Differential Geom. 27 (1988), 179–214.
  • Pachpatte, B., Mathematical Inequalities, North-Holland Mathematical Library 67, Elsevier, Amsterdam, 2005.
  • Qing, J. and Tian, G., Bubbling of the heat flows for harmonic maps from surfaces, Comm. Pure Appl. Math. 50 (1997), 295–310.
  • Schoen, R. and Yau, S. T., Lectures on Harmonic Maps, Conference Proceedings and Lecture Notes in Geometry and Topology II, International Press, Cambridge, 1997.
  • Siu, Y. T. and Yau, S. T., Compact Kähler manifolds of positive bisectional curvature, Invent. Math. 59 (1980), 189–204.
  • Struwe, M., On the evolution of harmonic mappings of Riemannian surfaces, Comment. Math. Helv. 60 (1985), 558–581.
  • Topping, P., Rigidity in the harmonic map heat flow, J. Differential Geom. 45 (1997), 593–610.
  • Topping, P., Repulsion and quantization in almost-harmonic maps, and asymptotics of the harmonic map flow, Ann. of Math. 159 (2004), 465–534.
  • Wang, C., Bubble phenomenon of certain Palais–Smale sequences from surfaces to general targets, Houston J. Math. 22 (1996), 559–590.